Alert archive / Oklahoma / Special Weather Statements in 2024
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 19, 2024, 3:34 AM CDT for Adair County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2024, 3:34 AM CDT (08:34 UTC)
- Expired
- Aug 19, 2024, 4:15 AM CDT
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.88 in
- Wind
- 40
County Adair County, OK
The radar
The Western Arkansas radar (KSRX), 60 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1790 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
780
WWUS84 KTSA 190834
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
334 AM CDT Mon Aug 19 2024
ARZ010-019-OKZ068-069-190915-
Washington AR-Crawford AR-Adair OK-Cherokee OK-
334 AM CDT Mon Aug 19 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CRAWFORD...
SOUTHWESTERN WASHINGTON...ADAIR AND NORTHEASTERN CHEROKEE COUNTIES
THROUGH 415 AM CDT...
At 334 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Scraper to 2 miles east of Baron. Movement
was southeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Stilwell... Natural Dam...
Westville... Adair State Park...
Eldon... Proctor...
Christie... Maryetta...
Lee Creek... Scraper...
Bunch... Baron...
Odell... Morrow...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3563 9427 3564 9481 3613 9492 3601 9454
TIME...MOT...LOC 0834Z 332DEG 32KT 3610 9487 3593 9457
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:03 AM CDT, 31 minutes earlier.
Area forecast discussion, Aug 19, 3:03 AM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
303 AM CDT Mon Aug 19 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Today)
Issued at 303 AM CDT Mon Aug 19 2024
Elevated thunderstorms rooted in the 700-500mb NNW flow continue
to develop and move across portions of far E OK and NW/W-C AR this
morning. Brief intense rainfall, gusty winds up to 50 mph, and
small hail will be the main hazards with these storms, though an
isolated severe storm or two cannot be ruled out through the
morning. This activity should shrink in coverage and intensity as
the morning progresses, with precipitation ending by mid-late
morning.
Overall, much more pleasant weather will take shape for most of
the forecast area. The exception will be across far SE OK where
one last day of oppressive heat and humidity is anticipated.
Sunday’s backdoor cold front will gradually push through this
area by early-mid afternoon, but not before temperatures climb to
or near triple digits. Dewpoint temperatures will range from the
upper 60s to lower 70s, making heat indices reach between
105-109F. Have maintained a Heat Advisory for Pittsburg,
Pushmataha, and Choctaw counties, and have added Latimer County,
in OK which runs between noon and 8 PM this evening. Otherwise
and elsewhere, mostly dry and pleasant mid-late August weather
will prevail today, with afternoon temperatures near or just
slightly below seasonal average (temps ranging from mid-upper 80s
to lower 90s).
Lastly, went ahead and added a small corridor of 10%
PoPs/thunderstorms across portions of far SE OK mid-late
afternoon. Moisture is expected to pool along to frontal boundary
as it continues to push south/southwest toward the Red River.
Latest model guidance and CAMs do not show any convection
developing along the front at any time this afternoon, but
forecast soundings show modest low-level convergence which may be
capable of producing a few thunderstorms along and/or just behind
the cold front. If a storm or two is able to develop, inverted-v
soundings suggest storms will be capable of producing downburst
winds. Overall confidence of this scenario occurring is low at
this time, though.
Mejia
&&
.LONG TERM...
(Tonight through Sunday)
Issued at 303 AM CDT Mon Aug 19 2024
Noticeably cooler and less humid weather is forecast to persist
through at least midweek before a steady temperature climb into
the upcoming weekend. In short, this is due to both the lingering
effects of Sunday’s cold front as well as a potent 598dam mid-
level ridge retrograding westward over NM. Both daytime and
nighttime temperatures will stay slight below seasonal averages
through Thursday, with daytime temperatures generally in the mid-
upper 80s and lower 90s and overnight lows ranging from the lower
60s across NE OK/NW AR to upper 60s in SE OK. Heat hazards/headlines
appear unlikely through at least the end of the workweek.
Unfortunately, temperatures will begin to climb back towards
seasonal average late in the week and eventually back slightly
above seasonal average by the upcoming weekend as strong mid-level
ridging shifts back over the Southern Plains. Heat indices may
flirt with Heat Advisory levels in portions of the forecast area
by Saturday.
The majority of the long-term period is expected to remain mostly
rain-free. However, global models and ensembles continue to show
low-end (10-20%) nocturnal shower/thunderstorms chances both
tonight/Tuesday morning and possibly again Tuesday night/Wednesday
morning and mostly for the northeastern half of the forecast area.
Severe thunderstorms are not expected at this time.
Mejia
&&
.AVIATION...
(06Z TAFS)
Issued at 1151 PM CDT Sun Aug 18 2024
Corridor of showers and storms is expected to expand through
western AR overnight with the initial storms currently moving into
far NW AR. Outside of thunderstorm influences VFR conditions are
expected to prevail. Showers and storms will likely diminish by
mid morning with dry weather then expected through the remainder
of the forecast period.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 91 71 88 69 / 0 10 20 10
FSM 90 72 88 68 / 20 20 20 10
MLC 97 74 91 70 / 10 10 10 10
BVO 90 67 87 64 / 10 10 20 10
FYV 86 65 85 63 / 20 10 10 10
BYV 85 63 84 61 / 30 10 0 10
MKO 89 71 86 67 / 10 20 20 10
MIO 86 65 85 63 / 20 10 10 10
F10 92 72 88 69 / 10 10 20 0
HHW 101 75 93 71 / 10 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon today to 8 PM CDT this evening for
OKZ049-053-073-075.
AR...None.
&&
SHORT TERM...67
LONG TERM....67
AVIATION...07Hazardous weather outlook, Aug 18, 8:09 PM CDT, 7 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
809 PM CDT Sun Aug 18 2024
ARZ001-002-010-011-019-020-029-OKZ049-053>076-191015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
809 PM CDT Sun Aug 18 2024
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening through Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Far eastern Oklahoma and northwest Arkansas.
ONSET...Mainly after midnight.
DISCUSSION...
The severe weather threat has ended in the short term as storms
move southeast of the region. A few strong to marginally severe
storms may redevelop overnight across portions of far eastern
Oklahoma and northwest Arkansas. Locally heavy rainfall is likely
with any thunderstorm activity that develops with localized
flooding possible.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential...Dangerous Heat Potential.
TUESDAY...Thunderstorm Potential.
WEDNESDAY THROUGH SATURDAY...No Hazards.
EXTENDED DISCUSSION...
Dangerous heat may persist into Monday across far southeast
Oklahoma. Otherwise, relatively cooler temperatures are expected
by early in the work week behind Sunday's cold front and as the
upper ridge shifts westward away from the region.
A low chance of showers and thunderstorms will exist again Monday
night into Tuesday morning. Severe thunderstorms are not
expected.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Aug 19, 1:27 AM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
127 AM CDT Mon Aug 19 2024
ARZ019-OKZ069-072-190700-
Crawford AR-Adair OK-Sequoyah OK-
127 AM CDT Mon Aug 19 2024
...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL CRAWFORD...
NORTHEASTERN SEQUOYAH AND SOUTHERN ADAIR COUNTIES THROUGH 200 AM
CDT...
At 127 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles southwest of Stilwell to 6 miles west of
Natural Dam. Movement was southeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Van Buren... Cedarville...
Figure Five... Brushy...
Short... Shibley...
Uniontown...
This includes Interstate 40 in Arkansas between mile markers 0 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3547 9474 3545 9429 3575 9449 3577 9474
TIME...MOT...LOC 0627Z 328DEG 32KT 3578 9469 3567 9450
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 19, 1:54 AM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
154 AM CDT Mon Aug 19 2024
ARZ019-020-029-190730-
Sebastian AR-Franklin AR-Crawford AR-
154 AM CDT Mon Aug 19 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN FRANKLIN...
SOUTHWESTERN CRAWFORD AND SEBASTIAN COUNTIES THROUGH 230 AM CDT...
At 154 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Van Buren to 4 miles east of Fort Chaffee.
Movement was south at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Fort Smith... Van Buren...
Charleston... Greenwood...
Barling... Lavaca...
Bonanza... Bloomer...
Washburn... Excelsior...
Fort Smith Regional Airport... Burnville...
Fort Chaffee... Jenny Lind...
Central City... Crossroads...
Witcherville... Dayton...
Rye Hill... Milltown...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 2 and 5.
Interstate 540 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3523 9403 3514 9403 3514 9414 3510 9414
3509 9419 3508 9420 3522 9443 3549 9439
3526 9392 3523 9392
TIME...MOT...LOC 0654Z 000DEG 18KT 3546 9433 3524 9399
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 19, 2:06 AM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
206 AM CDT Mon Aug 19 2024
ARZ029-OKZ072-076-190730-
Sebastian AR-Sequoyah OK-Le Flore OK-
206 AM CDT Mon Aug 19 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN SEBASTIAN...
SOUTHEASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES THROUGH 230
AM CDT...
At 206 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles east of Sallisaw to near Fort Smith.
Movement was south at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Fort Smith... Sallisaw...
Pocola... Muldrow...
Roland... Spiro...
Arkoma... Hackett...
Bonanza... Gans...
Moffett... Cowlington...
Scullyville... Braden...
Mill Creek... Cottonwood...
Jenson...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 309 and 325.
Interstate 540 between mile markers 13 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3519 9440 3527 9479 3547 9476 3542 9443
3541 9443 3541 9440
TIME...MOT...LOC 0706Z 342DEG 24KT 3547 9477 3536 9441
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 19, 2:19 AM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
219 AM CDT Mon Aug 19 2024
ARZ029-OKZ076-190800-
Sebastian AR-Le Flore OK-
219 AM CDT Mon Aug 19 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN SEBASTIAN AND
NORTHEASTERN LE FLORE COUNTIES THROUGH 300 AM CDT...
At 219 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles south of Gans to near Echo. Movement was
south at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Poteau... Heavener...
Spiro... Panama...
Mansfield... Wister...
Hackett... Howe...
Hartford... Huntington...
Midland... Cameron...
Shady Point... Rock Island...
Patterson... Cowlington...
Arkola... Crossroads...
Witcherville... Dayton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3509 9419 3508 9420 3508 9422 3506 9425
3506 9423 3497 9424 3495 9434 3496 9437
3494 9439 3495 9441 3493 9443 3493 9445
3481 9445 3493 9476 3531 9478 3512 9414
3510 9414
TIME...MOT...LOC 0719Z 348DEG 38KT 3533 9472 3508 9411
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 19, 2:52 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
252 AM CDT Mon Aug 19 2024
OKZ076-190830-
Le Flore OK-
252 AM CDT Mon Aug 19 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LE FLORE COUNTY
THROUGH 330 AM CDT...
At 251 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles southwest of Howe to 3 miles southwest
of Beauchamp. Movement was south at 30 mph. Strong outflow winds
will occur in advance of the line of storms.
HAZARD...Wind gusts 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Heavener... Octavia...
Muse... Big Cedar...
Hodgen...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3492 9474 3485 9445 3452 9446 3451 9447
3451 9484
TIME...MOT...LOC 0751Z 020DEG 26KT 3491 9467 3478 9433
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 19, 3:34 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
334 AM CDT Mon Aug 19 2024
ARZ010-019-OKZ068-069-190915-
Washington AR-Crawford AR-Adair OK-Cherokee OK-
334 AM CDT Mon Aug 19 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CRAWFORD...
SOUTHWESTERN WASHINGTON...ADAIR AND NORTHEASTERN CHEROKEE COUNTIES
THROUGH 415 AM CDT...
At 334 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Scraper to 2 miles east of Baron. Movement
was southeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Stilwell... Natural Dam...
Westville... Adair State Park...
Eldon... Proctor...
Christie... Maryetta...
Lee Creek... Scraper...
Bunch... Baron...
Odell... Morrow...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3563 9427 3564 9481 3613 9492 3601 9454
TIME...MOT...LOC 0834Z 332DEG 32KT 3610 9487 3593 9457
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 12:56 AM CDT | Special Weather Statement | TSA | Adair | 34 min |
| Aug 19, 1:27 AM CDT | Special Weather Statement | TSA | Sequoyah | 33 min |
| Aug 19, 1:36 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 39 min |
| Aug 19, 2:06 AM CDT | Special Weather Statement | TSA | Sequoyah | 24 min |
| Aug 19, 2:52 AM CDT | Special Weather Statement | TSA | LeFlore | 38 min |
| Aug 19, 5:55 AM CDT | Areal Flood Advisory | TSA | Adair, Sequoyah | 3 hr |
| Aug 18, 7:28 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 32 min |
| Aug 19, 1:54 AM CDT | Special Weather Statement | TSA | Sebastian | 36 min |
| Aug 19, 2:19 AM CDT | Special Weather Statement | TSA | Sebastian | 41 min |
Nearby
Special Weather Statements in Oklahoma, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.